Alert archive / North Dakota / High Wind Warnings in 2008
High Wind Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Mar 24, 2008, 3:14 AM MDT for 26 counties in North Dakota. It took effect at Mar 24, 2008, 12:00 PM MDT. It was in force for 9 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 24, 2008, 3:14 AM MDT (09:14 UTC)
- In effect from
- Mar 24, 2008, 12:00 PM MDT
- Expired
- Mar 24, 2008, 8:58 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 26 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 113 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:51 PM MDT | NON-TSTM WND GST 60 | Williston, ND | |
| Mar 24, 1:11 PM MDT | NON-TSTM WND GST 58 | Dickinson, ND | |
| Mar 24, 3:04 PM MDT | NON-TSTM WND GST 59 | 1 S Killdeer, ND | |
| Mar 24, 3:14 PM MDT | HIGH SUST WINDS 47 | Grassy Butte, ND | |
| Mar 24, 4:14 PM MDT | NON-TSTM WND GST 65 | 4 Wnw Parshall, ND | HOTEL SITE |
| Mar 24, 4:17 PM MDT | HIGH SUST WINDS 40 | 2 Wnw Balfour, ND | ALPHA SITE |
| Mar 24, 4:29 PM MDT | HIGH SUST WINDS 42 | Crosby, ND | |
| Mar 24, 4:47 PM MDT | HIGH SUST WINDS 40 | 2 E Moffit, ND | LONG LAKE NWR |
| Mar 24, 5:00 PM MDT | HIGH SUST WINDS 41 | Denhoff, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 240914 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT MON MAR 24 2008 ...HIGH WIND WARNING THIS AFTERNOON AND EVENING OVER WESTERN AND MOST OF CENTRAL NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA AND SASKATCHEWAN EARLY THIS MORNING IS FORECAST TO MOVE SOUTHEAST ACROSS SOUTHERN CANADA TODAY AND BE OVER SOUTHEASTERN MANITOBA BY THIS EVENING. WINDS AHEAD OF THIS SYSTEM WILL BE SOUTHERLY...THEN SWITCH TO WESTERLY AND INCREASE TO 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH AS THE LOW AND ITS ASSOCIATED FRONT MOVES THROUGH THE REGION. THE STRONG WEST WINDS WILL DEVELOP AROUND NOON OVER WESTERN NORTH DAKOTA...AND BY MID-AFTERNOON OVER CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING SLOWLY TO 15 TO 30 MPH. THOSE TRAVELING ACROSS NORTH DAKOTA SHOULD USE EXTRA CAUTION ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. NDZ001-002-009-010-017-018-031>033-040-041-043-044-241715- /O.UPG.KBIS.HW.A.0002.080324T1800Z-080325T0300Z/ /O.NEW.KBIS.HW.W.0001.080324T1800Z-080325T0300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 414 AM CDT MON MAR 24 2008 /314 AM MDT MON MAR 24 2008/ ...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ003-011-019-021-241715- /O.UPG.KBIS.HW.A.0002.080324T1800Z-080325T0300Z/ /O.NEW.KBIS.HW.W.0001.080324T2100Z-080325T0300Z/ RENVILLE-WARD-MERCER-MCLEAN- INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN... GARRISON 414 AM CDT MON MAR 24 2008 /314 AM MDT MON MAR 24 2008/ ...HIGH WIND WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE EXPECTED FROM MID-AFTERNOON THROUGH EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ004-005-012-013-020-022-023-034>036-042-045-046-241715- /O.NEW.KBIS.HW.W.0001.080324T2100Z-080325T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-OLIVER-SHERIDAN-WELLS-MORTON- BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... CENTER...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE...ELGIN... FORT YATES...LINTON 414 AM CDT MON MAR 24 2008 /314 AM MDT MON MAR 24 2008/ ...HIGH WIND WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE EXPECTED FROM MID-AFTERNOON THROUGH EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JV
3 follow-up statements
000 WWUS73 KBIS 241632 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1132 AM CDT MON MAR 24 2008 ...HIGH WIND WARNING THIS AFTERNOON AND EVENING OVER WESTERN AND MOST OF CENTRAL NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA AND SASKATCHEWAN THIS MORNING IS FORECAST TO MOVE SOUTHEAST ACROSS SOUTHERN CANADA TODAY AND BE OVER SOUTHEASTERN MANITOBA BY THIS EVENING. WINDS AHEAD OF THIS SYSTEM WILL BE SOUTHERLY...THEN SWITCH TO WESTERLY AND INCREASE TO 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH AS THE LOW AND ITS ASSOCIATED FRONT MOVES THROUGH THE REGION. THE STRONG WEST WINDS WILL DEVELOP AROUND NOON OVER WESTERN NORTH DAKOTA...AND BY MID-AFTERNOON OVER CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING SLOWLY TO 15 TO 30 MPH. THOSE TRAVELING ACROSS NORTH DAKOTA SHOULD USE EXTRA CAUTION ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. NDZ001-002-009-010-017-018-031>033-040-041-043-044-250045- /O.CON.KBIS.HW.W.0001.080324T1800Z-080325T0300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1132 AM CDT MON MAR 24 2008 /1032 AM MDT MON MAR 24 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ003>005-011>013-019>023-034>036-042-045-046-250045- /O.CON.KBIS.HW.W.0001.080324T2100Z-080325T0300Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...LINTON 1132 AM CDT MON MAR 24 2008 /1032 AM MDT MON MAR 24 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE EXPECTED FROM MID-AFTERNOON THROUGH EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS73 KBIS 242134 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 434 PM CDT MON MAR 24 2008 ...HIGH WIND WARNING THIS AFTERNOON AND EVENING OVER WESTERN AND MOST OF CENTRAL NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN SASKATCHEWAN IS FORECAST TO MOVE TO SOUTHERN MANITOBA THIS EVENING. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED AS THE LOW MOVES THROUGH THE REGION. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS BEFORE DIMINISHING SLOWLY TO 15 TO 30 MPH. THOSE TRAVELING ACROSS NORTH DAKOTA SHOULD USE EXTRA CAUTION ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. WORK ON ROOF TOPS OR ELEVATED AND EXPOSED AREAS SHOULD BE AVOIDED. NDZ001>005-009>013-017>023-031>036-040>046-250300- /O.CON.KBIS.HW.W.0001.000000T0000Z-080325T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON 434 PM CDT MON MAR 24 2008 /334 PM MDT MON MAR 24 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH CAN BE EXPECTED THROUGH THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ABELING
000 WWUS73 KBIS 250258 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 958 PM CDT MON MAR 24 2008 ...WINDS QUICKLY SUBSIDING ACROSS WESTERN NORTH DAKOTA... .THE STRONG WINDS ACROSS WESTERN NORTH DAKOTA HAVE DIMINISHED THIS EVENING AND THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE FOR AN HOUR OR TWO ACROSS PORTIONS OF THE WEST. THE WINDS SHOULD DIMINISH FURTHER AND BY MIDNIGHT GUSTS SHOULD BE BELOW 30 MPH. NDZ001>005-009>013-017>023-031>036-040>046-250400- /O.CAN.KBIS.HW.W.0001.000000T0000Z-080325T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON 958 PM CDT MON MAR 24 2008 /858 PM MDT MON MAR 24 2008/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING FOR WEST AND MUCH OF CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE WINDS MAY STILL GUST TO 40 MPH FOR ANOTHER HOUR OR TWO OVER PORTIONS OF THE WEST BUT THE WINDS WILL CONTINUE TO DIMINISH. $$ ABELING
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Mar 24, 3:10 AM MDT, 4 minutes earlier.
Area forecast discussion, Mar 24, 3:10 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT MON MAR 24 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... MAIN CONCERN FOR TODAY IS WINDS. STRONG LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN ALBERTA/SASKATCHEWAN EARLY THIS MORNING WITH SOUTHERLY WINDS AHEAD OF THE SYSTEM OVER THE STATE. THE LOW IS FORECAST TO MOVE ALONG AND JUST NORTH OF THE CANADIAN BORDER...AND SHOULD BE SOUTH OF WINNIPEG IN SOUTHERN MANITOBA BY THIS EVENING. FORECAST BUFR SOUNDINGS SHOW AN ADIABATIC LAPSE RATE UP TO H700 FOR ALL OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA - ALL BUT THE FAR EASTERN PARTS OF CENTRAL ND. WINDS AT H850 ARE 50 KTS AND AT H700 ARE 50-65 KTS. ALSO THE UPPER JET OF 110-130 KTS IS ALONG THE ND/SD BORDER. MOST OF THE STATE IS IN THE FAVORED STRONG WIND AREA SOUTHWEST OF THE TRACK OF THE SURFACE LOW AS WELL. GUIDANCE VALUES NOT SHOWING WINDS VERY STRONG...BUT THINKING 30 TO 40 MPH SUSTAINED WINDS WITH GUSTS OF 50 TO 60 MPH AT TIMES. HENCE WILL UPGRADE HIGH WIND WATCH TO A HIGH WIND WARNING. WILL START WESTERN COUNTIES AT 1PM CDT/NOON MDT...AND ADD CENTRAL COUNTIES AT 4PM CDT...VALID UNTIL 10PM CDT. HAVE KEPT MENTION OF CHANCE OF RAIN OR SNOW SHOWERS WITH THIS SYSTEM ACROSS THE NORTH TODAY. TONIGHT AND TUESDAY COLD ADVECTION BEHIND THE FRONT AND PLENTY OF CLOUDS AND UPPER LEVEL SHORTWAVE ENERGY...SO WILL KEEP CHANCE OF SNOW SHOWERS OVER ALL OF THE FORECAST AREA ON TUESDAY. THE NEXT MAIN SYSTEM MOVES INTO THE PACIFIC NORTHWEST TUESDAY NIGHT AND MOVES ACROSS THE ROCKIES WEDNESDAY...AND DEVELOPS A SURFACE LOW OVER THE PLAINS IN THE LEE OF THE ROCKIES BY WEDNESDAY NIGHT. WILL KEEP A GOOD CHANCE OF SNOW ACROSS SOUTHERN COUNTIES WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH MONDAY THE GFS KEEPS THE FLOW ALOFT ZONAL THURSDAY THROUGH MONDAY...WHILE THE ECMWF STARTS ZONAL BUT ENDS WITH A MORE COMPLEX WAVE PATTERN ALOFT BY THE END OF THE LONG TERM. THE GFS HAS BEEN THE MOST CONSISTENT THROUGH THE EXTENDED AND WILL LEAN TOWARD ITS TREND. THE MAIN WEATHER FEATURE FOR THE EXTENDED WILL BE A SHORT WAVE/SURFACE LOW COMBINATION FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WITH THE UPPER LEVEL JET SOUTH ACROSS THE CENTRAL US DURING THIS PERIOD...WE WILL BE ON THE COLD SIDE. THE GFS INDICATES THE BEST CHANCE OF PRECIP ALONG NORTHERN SOUTH DAKOTA/SOUTHERN NORTH DAKOTA...BUT THIS MAY TREND SOUTH WITH TIME AS THE BEST DYNAMICS WILL BE CLOSER TO THE JET. FOR NOW WILL CONTINUE WITH THE TREND OF THE PREVIOUS FORECAST...KEEPING A CHANCE OF SNOW THROUGH THE FRIDAY NIGHT...KEEPING SATURDAY DRY...THEN BRINGING ANOTHER CHANCE OF PRECIP IN SAT NIGHT AND SUNDAY AS YET ANOTHER UPPER WAVE MOVES THROUGH THE AREA. TEMPERATURES WILL CONTINUE TO BE ON THE COOL SIDE OF NORMAL. && .AVIATION...WITH THE SURFACE LOW MOVING NORTH OF THE STATE TODAY... STRONG WINDS WILL DEVELOP AS AN ADIABATIC LAPSE RATE DEVELOPS IN THE AFTERNOON LINKING THE SURFACE WIND TO THE STRONG WINDS AT 700 MB. CONDITIONS WILL BE MAINLY VFR THROUGH THE DAY. A COLD FRONT WILL DROP ACROSS THE STATE LATE TONIGHT AS THE LOW EXITS TO THE EAST...WITH A POTENTIAL FOR MVFR CONDITIONS ALONG AND BEHIND THE FRONT. && .FIRE WEATHER... WIND EVENT TODAY WILL BRING WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH TO MOST OF WESTERN AND CENTRAL NORTH DAKOTA...WHERE THERE IS LACK OF SNOW COVER AND DORMANT GRASS. ALONG WITH THIS WIND...TEMPERATURES WILL CLIMB INTO THE 50S AND LOWER 60S WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. WILL ISSUE A RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ALL OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ003>005-011>013-019>023- 034>036-042-045-046. RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>004-009>012-017>022- 031>035-040>046. HIGH WIND WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001-002-009-010-017-018- 031>033-040-041-043-044. && JV/TSW
Hazardous weather outlook, Mar 23, 3:56 PM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 456 PM CDT SUN MAR 23 2008 NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-242200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 456 PM CDT SUN MAR 23 2008 /356 PM MDT SUN MAR 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS WILL DEVELOP MONDAY MORNING WEST SPREADING INTO CENTRAL PORTIONS OF NORTH DAKOTA DURING THE AFTERNOON. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. THUS A WIND ADVISORY OR HIGH WIND WARNING WILL LIKELY BE NEEDED FOR MONDAY MORNING AND AFTERNOON...POSSIBLY MONDAY NIGHT AS WELL. WINDS WILL SUBSIDE TUESDAY MORNING BUT WILL CONTINUE TO BE BREEZY FROM THE NORTHWEST UNTIL DIMINISHING NORTH TO SOUTH DURING TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-242200- ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 456 PM CDT SUN MAR 23 2008 /356 PM MDT SUN MAR 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS WILL DEVELOP MONDAY MORNING WEST SPREADING INTO CENTRAL PORTIONS OF NORTH DAKOTA DURING THE AFTERNOON. SUSTAINED WESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED. THUS A WIND ADVISORY WILL LIKELY BE NEEDED FOR MONDAY AFTERNOON...POSSIBLY MONDAY NIGHT AS WELL ACROSS PORTIONS OF NORTH CENTRAL AND SOUTH CENTRAL NORTH DAKOTA. WINDS WILL SUBSIDE TUESDAY MORNING BUT WILL CONTINUE TO BE BREEZY FROM THE NORTHWEST UNTIL DIMINISHING NORTH TO SOUTH DURING TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:55 PM MDT | High Wind Watch | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 9 more | 6 hr |
| Mar 24, 4:03 AM MDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more | 17 hr |
Nearby
High Wind Warnings in North Dakota, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.